Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 165, NWS Jacksonville, FL

July 12, 2000Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 12, 2000, 1:54 PM EDT for Saint Johns County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2000, 1:54 PM EDT (17:54 UTC)
Expired
Jul 12, 2000, 2:30 PM EDT
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 121755
SVRJAX
FLC109-121830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
154 PM EDT WED JUL 12 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 230 PM EDT

* AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES WEST OF ST.
  AUGUSTINE SOUTH...OR ABOUT 7 MILES SOUTHWEST OF ST. AUGUSTINE...
  MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 230 PM EDT...
  DUPONT CENTER AND ST. AUGUSTINE...
  ANASTASIA AND BUTLER BEACH...
  ST. AUGUSTINE BEACH...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.


LATa...LON 2992 8140 2974 8138 2976 8098 2999 8101

$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:30 AM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 12, 10:30 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EDT WED JUL 12 2000

CURRENTLY...RADAR...SATELLITE...AND SURFACE DATA SHOWED THAT SHOWERS
AND THUNDERSTORMS ALONG WITH WIDESPREAD CLOUDS CONTINUED TO PERSIST
OVER SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA. THE MESO ETA
SEEMS TO HAVE A PRETTY GOOD HANDLE ON CONDITIONS AND CONTINUE TO
PUSH A WEAK SHORT WAVE ACROSS THE AREA...SO WILL UPDATE THE CURRENT
PACKAGE TO INCREASE POPS AND CLOUD COVER FOR MOST OF THE GEORGIA
ZONES AND SOME OF THE EXTREME NORTHERN FLORIDA ZONES. WILL ALSO
REVISIT THIS AFTERNOON MAX TEMPERATURE WITH INCREASED CLOUD COVER.
HAVE UPDATED THE COASTAL WATERS TO INCREASE THE WINDS THIS
AFTERNOON FOR THE GEORGIA PORTION OF THE WATERS.

.JAX...
.GA...NONE
.FL...NONE

SCOTT

In the hours before

Special weather statement, Jul 12, 12:30 PM EDT, 1 hour 24 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122230-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT WED JUL 12 2000

ATMOSPHERIC INSTABILITY COUPLED WITH DAYTIME HEATING WILL RESULT
IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON. THUNDERSTORMS WILL BE ENHANCED BY THE INTERACTION OF THE
SEABREEZE FRONTS AS WELL AS OUTFLOW BOUNDARIES FROM OTHER
THUNDERSTORMS. THE HIGHEST CONCENTRATIONS OF STORMS WILL DEVELOP BETWEEN
THE I-75 CORRIDOR AND THE SAINT JOHNS RIVER BY MID TO LATE
AFTERNOON. THESE STORMS WILL MOVE TOWARDS THE EAST.

ANY THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS.

ALTHOUGH MOST OF THE THUNDERSTORMS WILL REMAIN BELOW SEVERE
CRITERIA...A FEW STORMS WILL HAVE THE POTENTIAL FOR DEVELOPING
STRONG AND DAMAGING WINDS. THEREFORE THE ACTIVATION OF THE SPOTTER
NETWORK MAY BE NECESSARY THIS AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

RAM

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.